Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 114, NWS North Platte, NE

June 6, 2018Deuel County, Keith County, Perkins County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2018, 6:53 PM MDT for Deuel County, Keith County, Perkins County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2018, 6:53 PM MDT (00:53 UTC)
Expired
Jun 6, 2018, 7:45 PM MDT
In force
52 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Deuel County, NE, Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 174 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 1, 7:32 PM MSTSevere Thunderstorm WatchSPC135 days
Jun 6, 4:46 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2018-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2018-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2094 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
2401 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

972 
WUUS53 KLBF 070053
SVRLBF
NEC049-101-135-070145-
/O.NEW.KLBF.SV.W.0114.180607T0053Z-180607T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
653 PM MDT WED JUN 6 2018

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Northwestern Perkins County in southwestern Nebraska...
  Southwestern Keith County in southwestern Nebraska...
  Deuel County in the Panhandle of Nebraska...

* Until 745 PM MDT.

* At 653 PM MDT, a severe thunderstorm was located over Big Springs,
  moving north at 10 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Chappell, Big Springs, Brule, Barton, Mount Vernon, Goldeneye State
  Wildlife Management Area and Megeath.

This includes Interstate 80 in Nebraska between mile markers 79 and
119.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4117 10259 4117 10184 4098 10184 4098 10205
      4101 10205 4100 10246 4101 10247 4100 10260
TIME...MOT...LOC 0053Z 184DEG 7KT 4107 10212 

HAIL...1.50IN
WIND...60MPH
 
$$

ET
2 follow-up statements
118 
WWUS53 KLBF 070110
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
710 PM MDT WED JUN 6 2018

NEC049-101-135-070145-
/O.CON.KLBF.SV.W.0114.000000T0000Z-180607T0145Z/
Perkins NE-Keith NE-Deuel NE-
710 PM MDT WED JUN 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHWESTERN PERKINS...SOUTHWESTERN KEITH AND SOUTHEASTERN DEUEL
COUNTIES...

At 710 PM MDT, a severe thunderstorm was located near Brule, or near
Big Springs, moving east at 20 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Big Springs, Brule, Barton, Goldeneye State Wildlife Management Area
and Megeath.

This includes Interstate 80 in Nebraska between mile markers 95 and
119.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4100 10231 4117 10230 4117 10184 4098 10184
      4098 10205 4101 10205
TIME...MOT...LOC 0110Z 258DEG 20KT 4107 10194 

HAIL...1.00IN
WIND...<50MPH
 
$$

ET
566 
WWUS53 KLBF 070130 RRA
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
730 PM MDT WED JUN 6 2018

NEC049-070139-
/O.CAN.KLBF.SV.W.0114.000000T0000Z-180607T0145Z/
Deuel NE-
730 PM MDT WED JUN 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DEUEL COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
southwestern Nebraska.

LAT...LON 4098 10203 4117 10204 4117 10184 4098 10184
TIME...MOT...LOC 0129Z 243DEG 14KT 4110 10188 

$$

NEC101-135-070145-
/O.CON.KLBF.SV.W.0114.000000T0000Z-180607T0145Z/
Perkins NE-Keith NE-
730 PM MDT WED JUN 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHWESTERN PERKINS AND SOUTHWESTERN KEITH COUNTIES...

At 729 PM MDT, a severe thunderstorm was located over Brule, or 8
miles west of Ogallala, moving northeast at 15 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Brule and Megeath. 

This includes Interstate 80 in Nebraska between mile markers 110 and
119.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4098 10203 4117 10204 4117 10184 4098 10184
TIME...MOT...LOC 0129Z 243DEG 14KT 4110 10188 

HAIL...1.00IN
WIND...<50MPH
 
$$

ET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:29 PM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 6, 5:29 PM MDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
629 PM CDT Wed Jun 6 2018

.SHORT TERM...(This evening through Thursday)
Issued at 238 PM CDT Wed Jun 6 2018

In the near term rap and hrr in fair agreement with development
of thunderstorms along the stationary boundary over southwest
Nebraska this afternoon. Steep lapse rates and drier mid level
sounding would suggest strong winds initially. Weaker low level
jet develops over northwest Kansas this afternoon around 20kts.
Low level jet ramps up to 45 kts through 06z with biggest push
from 03z through 06z. sb capes around 1800 with mu capes
increasing to around 3000 joules. Upslope easterly flow will aid
in convergence and lift. fairly strong 500mb wave will move across
the area coinciding with the max low level jet. Pwats around 130
percent of normal around an inch, with thunderstorms capable of
moderate to heavy rainfall.

A stronger wave rounds the ridge Thursday with temperatures knocked
back into the 80s another round of thunderstorms in late afternoon
early evening.

.LONG TERM...(Thursday night through Wednesday)
Issued at 238 PM CDT Wed Jun 6 2018

Friday through Sunday typical summer time pattern with storms firing
off the front range and then moving across the plains into western
Nebraska late afternoon and evening. Highs around 90 through the
period.

A strong trough will move out of the Pacific Northwest and onto the
northern plains Sunday sending a cool front through the area Sunday
night into Monday with thunderstorms and temperatures back in the
80s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 630 PM CDT Wed Jun 6 2018

Timing of thunderstorms, especially across the southern two-thirds
of the area will be the main forecast challenge. Newest CAMS
suggest storms congealing and growing upscale and moving across
much of the area overnight. Low level jet may be a factor as well,
however have not included in the TAF at this time since it will be
in and near convection. KVTN will have the lesser chance for
storms because of its more northern proximity.

Once storms move out there will likely be convective debris in the
form of mid level clouds in the morning.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Power
LONG TERM...Power
AVIATION...Stoppkotte
Hazardous weather outlook, Jun 6, 5:06 PM MDT, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
606 PM CDT Wed Jun 6 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-072315-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
606 PM CDT Wed Jun 6 2018 /506 PM MDT Wed Jun 6 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A chance for severe thunderstorms exists tonight across the area.

A stationary front along Highway 2 across the western Sandhills
will be the focus for scattered severe thunderstorms this evening.
Other thunderstorms will move in from the west overnight. The
area of concern initially will be west of a line from Merriman in
Cherry county to North Platte and Hayes Center. As the area of
storms congeal and expand, the storms will move east across parts
of the central Sandhills and much of southwest Nebraska overnight.
Damaging winds and hail are the primary hazards. An isolated
brief tornado may form and some storms may also be capable of
locally heavy rainfall which could produce minor flooding.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Severe thunderstorms are possible Thursday evening. The area of
concern is generally north and west of a line from Mills to
Thedford to Crescent Lake and the hazards are damaging winds and
hail.

The threat of severe weather continues late Friday afternoon and
Friday evening. The area of concern is generally along and north
of Interstate 80 and the hazards are wind damage and large hail.

Thunderstorms are possible Saturday night. The potential for
severe weather is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed south of Interstate 80 this
evening.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 6, 4:15 PM MDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service North Platte NE
415 PM MDT WED JUN 6 2018

NEZ022-056-062300-
Deuel NE-Garden NE-
415 PM MDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN AND DEUEL
COUNTIES UNTIL 500 PM MDT...

At 414 PM MDT, Doppler radar was tracking a strong thunderstorm over
Chappell, moving north at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Chappell, Lewellen, Barton, Goldeneye State Wildlife Management Area,
Mount Vernon and Intersection of Highway 27 and 9 Mile Road.

This includes Interstate 80 in Nebraska between mile markers 78 and
104.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4136 10261 4139 10216 4100 10212 4100 10261
TIME...MOT...LOC 2214Z 171DEG 16KT 4113 10246

Power
Special weather statement, Jun 6, 5:48 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
548 PM MDT WED JUN 6 2018

NEZ022-056-070030-
Deuel NE-Garden NE-
548 PM MDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN AND WESTERN
DEUEL COUNTIES UNTIL 630 PM MDT...

At 548 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lodgepole, or 7 miles west of Chappell. This storm was nearly
stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Chappell and Mount Vernon.

This includes Interstate 80 in Nebraska between mile markers 78 and
86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of Nebraska.

LAT...LON 4117 10261 4127 10261 4117 10236 4100 10253
      4101 10262
TIME...MOT...LOC 2348Z 209DEG 4KT 4112 10262

Power
Special weather statement, Jun 6, 6:27 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
627 PM MDT WED JUN 6 2018

NEZ004-022-023-094-070115-
Sheridan NE-Grant NE-Western Cherry NE-Garden NE-
627 PM MDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...WESTERN
GRANT...NORTHEASTERN GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL
715 PM MDT...

At 626 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Ashby, or 28 miles northwest of Arthur, moving
northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hyannis, Ashby, Bingham, Dominick Lake, Finnegan Lake, Swede Lake,
Britton Lake and Kincaid Lake.

This includes the following highways...
 Highway 2 between mile markers 128 and 146.
 Highway 61 between mile markers 159 and 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of, north central and west central Nebraska.

LAT...LON 4172 10207 4182 10227 4221 10198 4205 10168
TIME...MOT...LOC 0026Z 214DEG 22KT 4184 10212

Power
Local storm report, Jun 6, 6:45 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
745 PM CDT WED JUN 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     HAIL             2 WNW BINGHAM           42.03N 102.10W
06/06/2018  M1.25 INCH       SHERIDAN           NE   TRAINED SPOTTER

            CONSISTENT 1 INCH HAIL FALLING WITH SOME HALF DOLLAR
            SIZE.

&&

THORNE

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:27 PM MDTSpecial Weather StatementLBFGrant48 min
Jun 6, 6:45 PM MDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan45 min
Jun 6, 6:46 PM MDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan44 min
Jun 6, 7:13 PM MDTAreal Flood AdvisoryLBFDeuel, Keith, Perkins3 hr
Jun 6, 7:27 PM MDTTornado Warning Tornado observedLBFKeith, Perkins33 min
Jun 6, 7:34 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins41 min
Jun 6, 7:49 PM MDTSpecial Weather StatementLBFSheridan41 min
Jun 6, 7:58 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins32 min
Jun 6, 7:59 PM MDTSpecial Weather StatementLBFGrant46 min
Jun 6, 8:01 PM MDTSevere Thunderstorm WarningLBFKeith44 min
Jun 6, 8:05 PM MDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson40 min
Jun 6, 8:16 PM MDTSpecial Weather StatementLBFHooker44 min
Jun 6, 8:19 PM MDTSpecial Weather StatementLBFHooker41 min
Jun 6, 8:24 PM MDTSpecial Weather StatementLBFSheridan51 min
Jun 6, 8:30 PM MDTSpecial Weather StatementLBFChase45 min
Jun 6, 8:32 PM MDTSevere Thunderstorm WarningLBFSheridan43 min
Jun 6, 8:34 PM MDTAreal Flood AdvisoryLBFKeith, Perkins3 hr
Jun 6, 8:43 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson, Thomas32 min
Jun 6, 8:45 PM MDTSevere Thunderstorm WarningLBFMcPherson34 min
Jun 6, 8:49 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan28 min
Jun 6, 8:52 PM MDTSpecial Weather StatementLBFChase38 min
Jun 6, 9:02 PM MDTSpecial Weather StatementLBFLincoln28 min
Jun 6, 9:07 PM MDTSpecial Weather StatementLBFWheeler38 min
Jun 6, 9:12 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Lincoln, Perkins48 min
Jun 6, 9:18 PM MDTSpecial Weather StatementLBFThomas42 min
Jun 6, 9:20 PM MDTSpecial Weather StatementLBFSheridan40 min
Jun 6, 9:24 PM MDTSpecial Weather StatementLBFLincoln51 min
Jun 6, 9:29 PM MDTSevere Thunderstorm WarningLBFGarfield, Wheeler61 min
Jun 6, 9:33 PM MDTSpecial Weather StatementLBFThomas42 min
Jun 6, 9:39 PM MDTSpecial Weather StatementLBFLogan51 min
Jun 6, 9:46 PM MDTSpecial Weather StatementLBFLincoln44 min
Jun 6, 9:54 PM MDTSpecial Weather StatementLBFThomas51 min
Jun 6, 9:55 PM MDTSpecial Weather StatementLBFHayes50 min
Jun 6, 9:59 PM MDTSpecial Weather StatementLBFSheridan46 min
Jun 6, 10:11 PM MDTSpecial Weather StatementLBFBrown49 min
Jun 6, 10:28 PM MDTSpecial Weather StatementLBFWheeler47 min
Jun 6, 10:42 PM MDTSpecial Weather StatementLBFBlaine, Brown48 min
Jun 6, 10:58 PM MDTSpecial Weather StatementLBFGarfield47 min
Jun 6, 11:00 PM MDTSpecial Weather StatementLBFFrontier45 min
Jun 6, 11:06 PM MDTSpecial Weather StatementLBFCuster39 min
Jun 6, 11:14 PM MDTSpecial Weather StatementLBFLoup46 min
Jun 6, 11:35 PM MDTSpecial Weather StatementLBFLoup40 min
Jun 6, 11:46 PM MDTSpecial Weather StatementLBFGosper29 min
Jun 7, 12:00 AM MDTSpecial Weather StatementLBFLoup45 min
Jun 7, 12:07 AM MDTSpecial Weather StatementLBFGarfield, Holt38 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.